Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


undetectable but falling cd4
Jul 24, 2004

started med 4 years ago inmediatly after being diagnosed with hiv with vl 20000 and cd4 650 taking combivir and sustiva, vl has always been undetectable and cd4 between 900 and 1100 after starting med. todays result was vl. undetactable and cd4 710 from 960 3 months ago. what can this be, i have been on a diet(eating less, skipping meals) and have been working out a lot in the last 4 months. my doctor tells me if cd4 decreases more i should change med. what is you opinion ? what can cause this sudden drop in cd4.? thanks ,CH

Response from Dr. Sherer

Flucuations in T cell counts are more common at higher levels, ie above 500. You could ask your doctor whether the T cell percent also changed greatly; if it did not, this would suggest that this fall is less meaningful.

As long as you have maintained viral load suppression for this long, I would not be too concerned with this single value, and await the next value. HIV management is a long haul, and you have to pace yourself and not react too strongly to each value. Your health is measured by many more parameters than just the most recent T cell count.

Talk about this with your doctor.


Previous
Another way to remember to take your meds.
Next
Replcation capacity

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement